Alert archive / Hawaii / High Surf Warnings in 2014

High Surf Warning 4, NWS Honolulu, HI

January 25, 2014Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Jan 25, 2014, 3:26 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 26, 2014, 6:00 AM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:26 PM HST (01:26 UTC)
In effect from
Jan 26, 2014, 6:00 AM HST
Expired
Jan 27, 2014, 3:32 PM HST
In force
34 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WHHW40 PHFO 260126
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY FOR TONIGHT FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...

...HIGH SURF WARNING ON SUNDAY AND MONDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

.A DECLINING NORTHWEST SWELL WILL ADVISORY LEVEL SURF TONIGHT. ANOTHER
LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING LEVEL SURF SUNDAY
AND MONDAY.

HIZ001>003-006>008-012-013-017-020-261430-
/O.NEW.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
326 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...
...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY.
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 


* SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH FACING
  SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR WEST
  FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 22 FEET
  ON SUNDAY.

* TIMING...SURF SLOWLY DECLINING TONIGHT THEN RAPIDLY BUILDING TO
  WARNING HEIGHTS ON SUNDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ009-019-261430-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
OLOMANA-MAUI CENTRAL VALLEY-
326 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND 
  NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET. 
  WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF 
  WILL SLOWLY DECREASE THROUGH SATURDAY NIGHT. 

* TIMING...THROUGH 600 AM HST SUNDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$

FOSTER
7 follow-up statements
915 
WHHW40 PHFO 260128 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY FOR TONIGHT FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...

...HIGH SURF WARNING ON SUNDAY AND MONDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

.A DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY LEVEL SURF
TONIGHT. ANOTHER LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE
WARNING LEVEL SURF SUNDAY AND MONDAY.

HIZ001>003-006>008-012-013-017-020-261445-
/O.NEW.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
327 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...
...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY.
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 


* SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH FACING
  SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR WEST
  FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 22 FEET
  ON SUNDAY.

* TIMING...SURF SLOWLY DECLINING TONIGHT THEN RAPIDLY BUILDING TO
  WARNING HEIGHTS ON SUNDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ009-019-261445-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
OLOMANA-MAUI CENTRAL VALLEY-
327 PM HST SAT JAN 25 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND 
  NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET. 
  WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF 
  WILL SLOWLY DECREASE THROUGH SATURDAY NIGHT. 

* TIMING...THROUGH 600 AM HST SUNDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$

FOSTER
998 
WHHW40 PHFO 261332
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST SUN JAN 26 2014

...HIGH SURF ADVISORY FOR EARLY THIS MORNING FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

...HIGH SURF WARNING FOR LATER TODAY AND MONDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

.A DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY-LEVEL SURF
EARLY THIS MORNING...BUT ANOTHER...LARGER NORTHWEST SWELL IS
EXPECTED TO PRODUCE WARNING-LEVEL SURF LATER TODAY AND MONDAY.

HIZ001>003-006>008-012-013-017-020-270245-
/O.CON.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
332 AM HST SUN JAN 26 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST MONDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL
6 AM HST EARLY THIS MORNING. 

* SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH 
  FACING SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR 
  WEST FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 
  22 FEET ON SUNDAY. 

* TIMING...SURF SLOWLY DECLINING EARLY THIS MORNING...AND THEN
  RAPIDLY BUILDING TO WARNING HEIGHTS BY 6 AM.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ009-019-261600-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
OLOMANA-MAUI CENTRAL VALLEY-
332 AM HST SUN JAN 26 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING. 

* SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND
  NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET.
  WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF WILL
  DECREASE SLOWLY UNTIL 6 AM.

* TIMING...THROUGH 600 AM HST TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$
691 
WHHW40 PHFO 261538
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
538 AM HST SUN JAN 26 2014

...HIGH SURF ADVISORY EXPIRING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF WARNING IN EFFECT THROUGH MONDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH
FACING SHORES OF MAUI...

.THE CURRENT NORTHWEST SWELL HAS DROPPED BELOW ADVISORY LEVELS...BUT
ANOTHER...LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING-
LEVEL SURF LATER TODAY AND MONDAY.

HIZ001>003-006>008-012-013-017-020-270445-
/O.EXP.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
/O.CON.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
538 AM HST SUN JAN 26 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...
...HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS
MORNING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS
MORNING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST
MONDAY. 

* SURF...FOR NORTH FACING SHORES...25 TO 30 FEET. FOR WEST FACING
  SHORES...18 TO 22 FEET.

* TIMING...THROUGH 6 AM HST MONDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS UTILIZING
THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ009-019-261645-
/O.EXP.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/
OLOMANA-MAUI CENTRAL VALLEY-
538 AM HST SUN JAN 26 2014

...HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS
MORNING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS
MORNING. 

$$
495 
WHHW40 PHFO 270135
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SUN JAN 26 2014

...HIGH SURF WARNING IN EFFECT THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...
...HIGH SURF ADVISORY THROUGH MONDAY AFTERNOON FOR WEST FACING
SHORES OF THE BIG ISLAND.

HIZ001>003-006>008-012-013-017-020-271445-
/O.CON.PHFO.SU.W.0004.000000T0000Z-140127T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
335 PM HST SUN JAN 26 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* SURF...FOR NORTH FACING SHORES...25 TO 30 FEET. FOR WEST 
  FACING SHORES...18 TO 22 FEET. SURF WILL GRADUALLY LOWER ON 
  MONDAY.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ023-026-271445-
/O.NEW.PHFO.SU.Y.0009.140127T0135Z-140128T0400Z/
KONA-KOHALA-
335 PM HST SUN JAN 26 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...5 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH MONDAY AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

BURKE
445 
WHHW40 PHFO 271321
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 AM HST MON JAN 27 2014

...HIGH SURF WARNING REMAINS IN EFFECT THROUGH THIS MORNING FOR THE
NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND
FOR NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY THROUGH TODAY FOR WEST FACING SHORES OF THE
BIG ISLAND.

HIZ001>003-006>008-012-013-017-020-272200-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-140127T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
321 AM HST MON JAN 27 2014

...HIGH SURF WARNING NOW IN EFFECT UNTIL NOON HST TODAY...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* SURF...FOR NORTH FACING SHORES...20 TO 25 FEET THIS
  MORNING...LOWERING TO 15 TO 20 FEET THIS AFTERNOON. FOR WEST
  FACING SHORES...15 TO 20 FEET THIS MORNING...THEN 10 TO 15 FEET
  THIS AFTERNOON.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ023-026-280230-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/
KONA-KOHALA-
321 AM HST MON JAN 27 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...5 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
166 
WHHW40 PHFO 271932
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
932 AM HST MON JAN 27 2014

...HIGH SURF WARNING REMAINS IN EFFECT TODAY FOR THE NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI... 
...HIGH SURF ADVISORY THROUGH TODAY FOR WEST FACING SHORES OF THE
BIG ISLAND.

HIZ001>003-006>008-012-013-017-020-280400-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-140128T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
932 AM HST MON JAN 27 2014

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...FOR NORTH FACING SHORES...20 TO 25 FEET TODAY...LOWERING
  TO 15 TO 20 FEET THIS EVENING. FOR WEST FACING SHORES...15 TO 20
  FEET TODAY...LOWERING TO 10 TO 15 FEET THIS EVENING.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ023-026-280400-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/
KONA-KOHALA-
932 AM HST MON JAN 27 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...5 TO 8 FEET ALONG WEST FACING SHORES.

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
BURKE
021 
WHHW40 PHFO 280132
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST MON JAN 27 2014

...SURF SLOWLY SUBSIDING ALONG NORTH AND WEST FACING SHORES...

.THE CURRENT NORTHWEST SWELL CONTINUES TO DIMINISH.

HIZ001>003-006>008-012-013-017-020-281445-
/O.CAN.PHFO.SU.W.0004.000000T0000Z-140128T0400Z/
/O.NEW.PHFO.SU.Y.0010.140128T0132Z-140128T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
332 PM HST MON JAN 27 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...FOR NORTH FACING SHORES...12 TO 18 FEET OVERNIGHT. FOR
  WEST FACING SHORES...8 TO 12 FEET OVERNIGHT.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$

HIZ023-026-280245-
/O.CAN.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/
KONA-KOHALA-
332 PM HST MON JAN 27 2014

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF ALONG WEST FACING SHORES HAS DIMINISHED.

$$

BURKE

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 25, 1:38 PM HST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 25, 1:38 PM HST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
138 PM HST SAT JAN 25 2014

.UPDATE...
INCREASED WINDS ACROSS THE SMALLER ISLANDS THIS AFTERNOON AND
EVENING BASED ON THE HIGHER WINDS IN CURRENT OBSERVATIONS.

&&

.SYNOPSIS...
DRY AND AND STABLE CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE
PASSES OVER THE ISLANDS. A FRONT WILL BRING AN INCREASE IN CLOUDS
AND SHOWERS TO KAUAI AND OAHU SUNDAY MORNING...AND THEN STALL OVER THE
EASTERN END OF THE ISLAND CHAIN MONDAY. AN UPPER LEVEL TROUGH
WILL PASS OVER THE ISLANDS LATE MONDAY AND TUESDAY COULD BRING
ENHANCED HEAVY SHOWERS...PARTICULARLY ALONG THE STALLED FRONT.
TRADE WIND WEATHER IS EXPECTED TO RETURN BRIEFLY WEDNESDAY AND
THURSDAY...WITH ANOTHER FRONT BRINGING SHOWERS FOR THE END OF THE WEEK.

&&

.PREV DISCUSSION.../ISSUED 1000 AM HST SAT JAN 25 2014/

HIGH PRESSURE OVER THE STATE WILL KEEP DRY AND STABLE CONDITIONS
IN PLACE THROUGH TODAY. SOUNDINGS AT LIHUE AND HILO BOTH HAVE
STRONG INVERSIONS IN PLACE BETWEEN 6000 AND 6500 FEET...AND
PRECIPITABLE WATER JUST UNDER 1.20 INCHES. VISIBLE SATELLITE SHOWS
A SWATH OF STRATUS / STRATOCUMULUS CLOUDS TRACKING IN FROM THE
WEST OVER KAUAI...OAHU AND MOLOKAI THIS MORNING. THIS CLOUD COVER
WILL IMPACT THE LEEWARD SIDES A BIT MORE TODAY...AND WILL MOVE
INTO MAUI COUNTY AND THE BIG ISLAND THIS AFTERNOON. WITH THE
STABLE CONDITIONS...EXPECTING VERY LITTLE IN THE WAY OF SHOWERS
THIS AFTERNOON.

THE FRONT TO THE NORTHWEST WILL BEGIN TO APPROACH THE ISLANDS
TONIGHT...AND IS EXPECTED TO BRING AN INCREASE IN CLOUDS AND SHOWERS
TO KAUAI AND OAHU BY SUNDAY MORNING. THE FRONT WILL ADVANCE DOWN
THE ISLAND CHAIN AND STALLS NEAR THE BIG ISLAND ON MONDAY. THE
MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING AND PLACEMENT OF
THE FRONT...AND WITH AN UPPER TROUGH DIGGING IN LATE MONDAY /
MONDAY NIGHT. AS THE TROUGH DIGS IN BEHIND THE FRONT...CHANCES FOR
SOME HEAVY RAINFALL INCREASE. THE ATMOSPHERE COULD BE UNSTABLE
ENOUGH FOR A RUMBLE OR TWO OF THUNDER AS WELL. THE MAIN THREAT
WILL BE MONDAY NIGHT AND TUESDAY. MORE REFINEMENT MAY BE POSSIBLE
AS THE EVENT DRAWS CLOSER.

BEHIND THIS SYSTEM...EXPECT HIGH PRESSURE TO BUILD IN FOR WEDNESDAY
AND THURSDAY...BRINGING A BRIEF RETURN OF TRADE WIND WEATHER.
ANOTHER FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE NORTHWEST
SATURDAY.

&&

.AVIATION...
THE ISLAND ATMOSPHERE IS VERY STABLE...WITH LIMITED MOISTURE
PRIMARILY CONFINED TO A LAYER BTWN 035 AND 070...WITH THESE
CLOUDS BARELY ABLE TO CREATE ANY PRECIP. WHILE STABLE LOW CLOUDS ARE
LOCALLY OVC...BASES ARE ABV 030...AND THUS VFR CONDITIONS WILL
PREVAIL AT THE TERMINALS AND OVER THE ISLANDS INTO TONIGHT.  STRONG
BUT DIMINISHING WINDS ALOFT OVER THE BIG ISLAND ARE THE SUBJECT OF
AN AIRMET THAT WILL LIKELY BE CANCELLED BY 22Z...WHILE THE
COMBINATION OF A STRONG INVERSION AND MODERATE W WINDS IS CREATING
LOW LEVEL TURB E OF MTN ON KAUAI...WITH WAVE CLOUDS SEEN IN INITIAL
VISIBLE IMAGERY OF THE DAY. THIS LOW LEVEL TURB MAY SPREAD TO OAHU
LATER TODAY.

A FRONT APPROACHING FROM THE NW WILL LEAD TO INCREASED MOISTURE/
MOISTURE DEPTH BEGINNING LATE TONIGHT ON KAUAI...SPREADING SE DOWN
THE ISLAND CHAIN ON SUNDAY. THE FRONT WILL BRING TEMPO MVFR VIS/CIG
IN SHRA...POSSIBLY ISOL IFR CIG/VIS...AND MAY ALSO REQUIRE AIRMETS
FOR MTN OBSCURATION AS IT PASSES.

&&

.MARINE...
THE CURRENT NORTHWEST SWELL PEAKED OVERNIGHT AND WILL CONTINUE TO
TREND DOWNWARD THROUGH THIS EVENING. HIGH SURF AND SMALL CRAFT
ADVISORIES /SCA/ ARE IN EFFECT FOR NORTH AND WEST FACING SHORES
AND COASTAL WATERS EXPOSED TO THIS SWELL...SEE LIST OF AFFECTED
AREAS BELOW. THE SCA HAS BEEN EXTENDED THROUGH THE DAY MONDAY.

A LARGER NORTHWEST SWELL WILL BUILD OVERNIGHT AND INTO
SUNDAY...PUSHING SURF HEIGHTS TO WARNING LEVELS FOR NORTH AND WEST
FACING SHORES. WILL LIKELY BE ISSUING A HIGH SURF WARNING FOR THIS
INCOMING SWELL WITH THE AFTERNOON FORECAST PACKAGE. THIS SWELL
WILL LAST THROUGH MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI.

SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:11 PM HSTHigh Wind WarningHFOHawaii19 hr

Nearby

High Surf Warnings in Hawaii, 2014Every high surf warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.